MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ACCULINK¿; STENT, CAROTID

ABBOTT VASCULAR INC. ACCULINK¿; STENT, CAROTID
Model Number 1011344-40
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a 70% stenosed de novo lesion in the internal carotid artery with mild calcification and mild tortuosity.The 7-10x40mm acculink self expanding stent system (sess) was advanced on a barewire to the target lesion and an attempt was made to release the stent; however, the stent was not able to be released and completely failed to deploy.Therefore, the sess was removed from the patient and another acculink sess was used to continue the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.Return device analysis found the distal end of the 7-10x40mm acculink self expanding stent was extending distally from distal end of stent sheath for a length of 0.5mm (millimeters).No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported activation failure was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported complaint appears to be related to operational context.There was no damage noted to the device during the inspection prior to use which suggests a product quality issue did not contribute to the reported difficulty.Return device analysis noted the stent sheath was bunched distally from proximal end of sheath and there were multiple bends noted across the length of the shaft.The stent implant was not deployed and remained in the sheath.The distal end of the stent was extending distally from distal end of stent sheath.The stent was not flowered.In this case, it is likely that distal sheath was restricted within the 70% stenosed lesion preventing movement of the distal sheath.Additional attempts to retract the slider likely contributed to the noted bunching resulting in deployment failure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ACCULINK¿
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21971867
Report Number2024168-2025-04731
Device Sequence Number12797417
Product Code NIM
UDI-Device Identifier08717648076398
UDI-Public(01)08717648076398(17)260131(10)4021661
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number1011344-40
Device Catalogue Number1011344-40
Device Lot Number4021661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Initial Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAREWIRE
Patient SexUnknown